Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 488, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2005, 2:32 PM CDT for Holmes County, Yazoo County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 2:32 PM CDT (19:32 UTC)
- Expired
- Aug 5, 2005, 3:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Holmes County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 051932
SVRJAN
MSC051-163-052030-
/O.NEW.KJAN.SV.W.0488.050805T1932Z-050805T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI
NORTHERN YAZOO COUNTY IN CENTRAL MISSISSIPPI
THIS INCLUDES THE CITY OF YAZOO CITY
* UNTIL 330 PM CDT
* AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR COXBURG...OR ABOUT 12 MILES
NORTHEAST OF YAZOO CITY...AND MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YAZOO CITY BY 325 PM CDT
LAT...LON 3297 9011 3310 9027 3291 9046 3286 9061
3272 9050 3268 9020 3282 9014
$$
BYB1 follow-up statement
000
WWUS54 KJAN 051955
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT FRI AUG 5 2005
MSC051-052005-
/O.CAN.KJAN.SV.W.0488.000000T0000Z-050805T2030Z/
HOLMES MS-
255 PM CDT FRI AUG 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR HOLMES COUNTY IS CANCELLED...
LAT...LON 3292 9013 3301 9036 3291 9046 3286 9061
3272 9050 3279 9033 3285 9025
$$
MSC163-052030-
/O.CON.KJAN.SV.W.0488.000000T0000Z-050805T2030Z/
YAZOO MS-
255 PM CDT FRI AUG 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR
NORTHERN YAZOO COUNTY...
AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDEN...OR ABOUT 6
MILES NORTHEAST OF YAZOO CITY...MOVING SOUTHWEST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
YAZOO CITY BY 310 PM CDT
LAT...LON 3292 9013 3301 9036 3291 9046 3286 9061
3272 9050 3279 9033 3285 9025
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 10:52 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 5, 10:52 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1052 AM CDT FRI AUG 5 2005 ...A QUICK UPDATE TO THE TEXT FORECAST WILL BE COMING... .DISCUSSION...MANUAL ANALYSIS THIS MORNING SHOWS A STATIONARY FRONT EXTENDING FROM NORTH TEXAS INTO THE OHIO VALLEY. CLOSER TO HOME... OUR AREA REMAINS UNDER THE INFLUENCE OF A RATHER WEAK UPPER-LEVEL SHEAR AXIS AND INVERTED SURFACE TROUGH NEAR THE CENTRAL GULF COAST. I EXPECT THE FEATURES ALONG THE CENTRAL GULF COAST TO GRADUALLY MOVE WESTWARD THROUGH TIME. THIS WILL BRING INCREASING AMOUNTS OF GULF MOISTURE INTO THE FORECAST AREA. MEANWHILE...THE FRONT REMAINS JUST OFF TO OUR NORTHWEST. ALL THIS SPELLS A GREATER SHOT OF SEEING SOME SHOWERS AND THUNDERSTORMS...WITH THE GREATEST PROBABILITIES OVER THE SOUTHEASTERN TIER OF COUNTIES. FOR THE MOST PART...THE SENSIBLE WEATHER ELEMENTS APPEAR TO BE IN PRETTY GOOD SHAPE. I HAVE MADE SOME TWEAKS IN THE HOURLY TEMPERATURE/DEWPOINT/WIND/POP GRIDS TO ACCOUNT FOR OBSERVATIONAL TRENDS AND TO REMOVE MORNING WORDING. MOST OTHER WEATHER ELEMENTS WERE IN GOOD SHAPE. ISC GRIDS HAVE BEEN SENT AND SHOULD BE POSTED TO THE INTERNET SHORTLY. AN UPDATED TEXT FORECAST WILL BE COMING BEFORE 1100 AM. && .AVIATION...NO BIG SURPRISES WILL BE IN STORE FOR THE 1800 UTC TAF PACKAGE. I WILL ATTEMPT THE TIME FRAME IN WHICH SHRA/TSRA WILL BE POSSIBLE THROUGH 0000 UTC. SHRA/TSRA THIS AFTERNOON MAY NOT BE AS QUICK TO DISSIPATE TONIGHT DUE TO SLIGHTLY BETTER FORCING PROVIDED BY THE SHEAR/TROUGH COMBINATION PRESENTLY TO OUR SOUTHEAST...AND I PLAN ON CONTINUING SOME MENTION OF VCTS/VCSH AFTER SUNSET. OTHERWISE...IT LOOKS LIKE CEILINGS AND VISIBILITIES MAY BE REDUCED OVERNIGHT TONIGHT AND WILL INCLUDE THAT IN THIS AFTERNOONS PACKAGE AS WELL. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BUTTS
Hazardous weather outlook, Aug 5, 5:22 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 522 AM CDT FRI AUG 05 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061022- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 522 AM CDT FRI AUG 05 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...DAYS TWO AND THREE...SATURDAY AND SUNDAY... DEVELOPING LOW PRESSURE NEAR THE MISSISSIPPI COAST AND DEEPER TROPICAL MOISTURE RETURNING TO THE REGION COULD TRIGGER SOME LOCALLY HEAVY RAINFALL OVER PORTIONS OF SOUTHEAST MISSISSIPPI SATURDAY THROUGH SUNDAY. SLOW MOVING COMPLEXES OF SHOWERS OR THUNDERSTORMS COULD PRODUCE RAINFALL OF ONE TO TWO INCHES IN SHORT BURSTS AT TIMES MAINLY SOUTHEAST OF A BROOKHAVEN TO MERIDIAN LINE. THESE RAINS WILL CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS FROM SATURDAY THROUGH SUNDAY. ...DAYS FOUR THROUGH SEVEN...MONDAY TO THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH THE EVENING OF THURSDAY...AUGUST 11. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Aug 5, 2:10 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT FRI AUG 5 2005 MSZ046-051-052-052015- KEMPER-LAUDERDALE-NEWTON- 210 PM CDT FRI AUG 5 2005 ...STRONG THUNDERSTORMS MOVING ACROSS EAST CENTRAL MISSISSIPPI... AT 210 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS ALONG THE KEMPER AND LAUDERDALE COUNTY LINE... NEAR MERIDIAN STATION. THE CLUSTER OF STORMS WAS MOVING TO THE SOUTHWEST AROUND 30 MILES AN HOUR...AND WILL PASS OVER OKATIBBEE LAKE AND COLLINSVILLE BEFORE MOVING INTO EASTERN NEWTON COUNTY. DATA SUGGESTS THAT NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS BEING PRODUCED BY THIS CLUSTER OF STORMS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MILES AN HOUR...FREQUENT TO CONTINUOUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS UP TO AN INCH AN HOUR WILL BE POSSIBLE WITH THIS CLUSTER OF STORMS...WHICH COULD RESULT IN THE PONDING OF WATER ON AREA ROADWAYS AND OTHER LOW LYING AREAS. MARINERS ON OKATIBBEE LAKE SHOULD SEEK SAFE HARBOR. WIND GUSTS PRODUCED BY THESE STORMS WILL PRODUCE CHOPPY TO ROUGH CONDITIONS ON THE LAKE. FURTHER UPDATES ON THESE THUNDERSTORMS WILL BE ISSUED BY YOUR NATIONAL WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT. BUTTS
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 32 min |
| Aug 5, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 60 min |
| Aug 5, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 58 min |
| Aug 5, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 26 min |
| Aug 5, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 54 min |
| Aug 5, 4:36 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 40 min |
| Aug 5, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 41 min |
| Aug 5, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.